Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Sep 12, 2011, 4:53 PM PDT for Lassen County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2011, 4:53 PM PDT (23:53 UTC)
- Expired
- Sep 12, 2011, 5:30 PM PDT
- In force
- 37 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Lassen County, CA
The radar
The Beale AFB radar (KBBX), 174 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WUUS55 KREV 122353 SVRREV CAC035-130030- /O.NEW.KREV.SV.W.0005.110912T2353Z-110913T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 453 PM PDT MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LASSEN COUNTY IN NORTHERN CALIFORNIA... THIS INCLUDES THE CITIES OF...NUBIEBER...BIEBER... * UNTIL 530 PM PDT * AT 447 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BIEBER...AND MOVING SOUTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 4085 12080 4085 12128 4116 12118 4116 12078 TIME...MOT...LOC 2353Z 013DEG 11KT 4105 12103 $$ MYRICK
1 follow-up statement
031 WWUS55 KREV 130008 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 508 PM PDT MON SEP 12 2011 CAC035-130030- /O.CON.KREV.SV.W.0005.000000T0000Z-110913T0030Z/ LASSEN CA- 508 PM PDT MON SEP 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR NORTHWESTERN LASSEN COUNTY... AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHWESTERN LASSEN COUNTY...OR 9 MILES SOUTHEAST OF BIEBER...MOVING SOUTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 4085 12080 4085 12128 4109 12118 4108 12082 TIME...MOT...LOC 0007Z 018DEG 11KT 4100 12104 $$ MYRICK/TOLBY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:16 PM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 12, 3:16 PM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 316 PM PDT MON SEP 12 2011 .SHORT TERM... PRIMARY FORECAST ISSUE THROUGH MOST OF THE SHORT TERM PERIOD WILL CONTINUE TO BE PROXIMITY OF THE UPPER LOW OVER THE RGN AND HOW MUCH/WHERE CONVECTION WILL DEVELOP EACH DAY AND HOW IT WILL CONTINUE INTO THE EVENING. UPPER LOW IS LOCATED OVER THE CWA AS EVIDENCED BY BOTH SATELLITE IMAGERY AND THE MOVEMENT OF CONVECTIVE CELLS...WITH WRN 2/3RDS OF THE AREA SHOWING N TO NE MOVEMENT WHILE ERN 1/3 HAS MORE S TO SW MOVEMENT. 18 UTC SPECIAL SOUNDING FROM KREV SHOWED A PWAT OF 0.77 INCHES WITH CELL MOVEMENT AROUND 10 KT FROM THE NORTH. THIS IS A BIT FASTER THAN YESTERDAY. LATEST GOES SOUNDER DATA SHOWED PWATS HIGHER TO THE WEST BUT ALSO APPEARED A BIT TOO HIGH OVER KREV AT 18 UTC. EVEN SO PWATS ABOVE 0.75 INCHES AND FORWARD SPEEDS LESS THAN 10 KT COULD RESULT IN LOCALIZED HEAVY RAINS THROUGH THIS EVENING. UNDER THE UPPER LOW ACROSS PERSHING AND CHURCHILL COUNTIES MOVEMENT COULD BE STATIONARY TODAY BUT PWATS WILL NOT BE QUITE AS HIGH. THUS WILL LEAVE THE FFA IN PLACE ACROSS THE WRN CWA AND MENTION THE POSSIBILITY OF HEAVY RAIN FOR MOST AREAS. LOW LVL CONVERGENCE ALONG THE SIERRA SHOULD RESULT IN THE BEST COVERAGE THERE AND THERE IS A WEAK JET STREAK TO THE NORTH AND THE WEST SIDE OF THE UPPER LOW NORTH OF THE TAHOE BASIN WHICH SHOULD AID IN ORGANIZATION THERE. BEYOND TONIGHT THE NUMERICAL MODELS KEEP THE UPPER LOW BASICALLY OVER OUR AREA AS IT IS DISPLACED FROM THE MAIN STORM TRACK TO THE NORTH. THIS WILL RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY IN ESSENTIALLY THE SAME AREAS AS TODAY. BUMPED UP THE POPS A LITTLE AGAINST THE SIERRA AGAIN TUESDAY THINKING THAT THERE WILL BE A LITTLE LOW LVL CONVERGENCE AND EARLY DAYTIME HEATING WILL ALLOW CONVECTION TO DEVELOP MUCH AS TODAY. PWAT PROGS FOR TUESDAY ARE A BIT LESS THAN TODAY...BUT GFS WAS TOO LOW WITH FORECAST PWATS TODAY BASED ON OUR SOUNDING. STORM MOTIONS MAY BE JUST A BIT QUICKER FOR TUESDAY AS WELL. FOR NOW WILL HOLD OFF ISSUING ANOTHER FFA FOR TUESDAY AND LET THE MID SHIFT TAKE A LOOK AT THIS AFTER THE CURRENT ONE EXPIRES. WILL NOT MENTION THUNDER AFTER MIDNIGHT TONIGHT OR TUESDAY NIGHT GIVEN LOSS OF LOW LVL INSTABILITY BUT WILL HOLD ON TO SOME MENTION OF SHOWERS GIVEN PROXIMITY OF THE UPPER LOW. FORECAST MODELS TRY TO START OPENING THE LOW ON WEDNESDAY AND LIFTING IT SLOWLY ENE BY LATE WEDNESDAY NIGHT. THIS WOULD RESULT IN LESS CHANCE OF PCPN FOR WEDNESDAY AND HAVE ECHOED THIS IN THE FORECAST WITH ISOLATED COVERAGE FOR WEDNESDAY INTO WEDNESDAY EVENING. INSTABILITY BEGINS TO DECREASE OVERALL BY WEDNESDAY AS WELL...SO EVEN IF SHOWER COVERAGE IS STILL OF THE SCATTERED VARIETY THEN THUNDER WOULD STILL BE ISOLATED. UPPER LOW SHOULD FINALLY KICK OUT BY EARLY THURSDAY BUT THEN ANOTHER TROF STARTS TO DROP INTO THE REGION FROM THE NW. MSTR IS NOT COMPLETELY SCOURED OUT AS LOW/MID LVL FLOW REMAINS FAIRLY LIGHT. EARLIER...THIS NEXT TROF APPEARED TO BE FAST MOVING WITH LIMITED IMPACT BUT NOW GFS IS TRYING TO SLOW THE TROF AS A LOW BEGINS DEVELOPING IN THE BASE IN RESPONSE TO A DIGGING JET MAX AND VORT LOBE STARTING LATE THURSDAY NIGHT. THIS IS STILL WELL UPSTREAM FROM THE CWA AT THIS TIME BUT THIS WOULD INFLUENCE THE EVOLUTION OF THE WEATHER OVER THE LATTER HALF OF THE WEEK. WILL INCLUDE SLIGHT CHANCE SHOWERS AND THUNDERSTORMS THURSDAY AND CARRY A SLIGHT CHANCE SHOWERS INTO THURSDAY EVENING WELL AHEAD OF THE TROF AS MSTR REMAINS IN PLACE. MLF .LONG TERM...FRIDAY THROUGH MONDAY... THE MAIN EXTENDED FORECAST ISSUE CONTINUES TO BE THE STRENGTH AND TRACK OF A PIECE OF ENERGY BREAKING OFF FROM THE NORTHERN CONUS FLOW AND DROPPING INTO THE REGION FRIDAY AND SATURDAY. UPPER LOWS THAT BREAK OFF FROM THE MAIN FLOW ARE INHERENTLY DIFFICULT TO PREDICT 4 DAYS OUT AS SUBTLE DIFFERENCES IN INITIALIZED MODEL FEATURES CAN GREATLY AFFECT THE MODEL PROGS REGARDING THE EVENTUAL TRACK AND STRENGTH OF THE LOW. THE 12Z GFS AND 00Z ECMWF WERE IN GENERAL AGREEMENT WITH AN UPPER LOW DIGGING THROUGH CALIFORNIA AND SETTING UP A DEFORMATION AXIS OVER THE REGION WHICH WOULD BRING THE CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS FRIDAY AND SATURDAY. HOWEVER...THE 12Z ECMWF HAS COME IN WITH A WEAKER OPEN UPPER TROUGH THAT WOULD OFFER NO PRECIPITATION FOR THE CWA EXCEPT PERHAPS ACROSS FAR NORTHERN LASSEN AND WASHOE COUNTIES. WITH ALL THIS IN MIND...I HAVE THROWN THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WHOLE CWA FRIDAY AND LINGERED SLIGHT CHANCES OVER THE SOUTHERN AND EASTERN CWA SATURDAY (FOR THE DEFORMATION AXIS IN THE 12Z GFS). TEMPERATURE WISE...HIGHS WILL REMAIN WITH IN 5 DEGREES ON EITHER SIDE OF AVERAGE THROUGH THE EXTENDED. SNYDER && .AVIATION... THUNDERSTORMS THE CONCERN FOR TODAY AND TUESDAY. THE HIGHEST CONCENTRATION FOR STORMS THROUGH MID EVENING IS NORTH OF A SUSANVILLE TO GERLACH LINE AND IN THE SIERRA FROM TAHOE SOUTH INTO MONO COUNTY... WITH THE STRONGEST ONES LIKELY NORTH OF SUSANVILLE AND GERLACH. THE STRONGEST STORMS WILL LIKELY BRING FREQUENT LIGHTNING...HALF INCH OR SLIGHTLY LARGER HAIL...AND VERY HEAVY RAIN WITH TERRAIN OBSCURATION. STORMS ON TUESDAY AFTERNOON AND EVENING SHOULD BE CONCENTRATED IN THE SIERRA BUT WILL BE POSSIBLE ACROSS WESTERN NEVADA AND NORTHEAST CALIFORNIA. FINALLY...WITH ALL THE MOISTURE AROUND FOG IS QUITE POSSIBLE FOR KTRK/MARTIS VALLEY AREA AGAIN TONIGHT AND TUESDAY MORNING. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING NVZ002-003. CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ071>073. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Sep 12, 5:50 AM PDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 550 AM PDT MON SEP 12 2011 CAZ070>073-NVZ001>005-130600- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 550 AM PDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN SIERRA AND WESTERN NEVADA TODAY AND TONIGHT. THESE THUNDERSTORMS WILL BE SLOW MOVING AND THE HEAVY RAINFALL ASSOCIATED WITH THESE STORMS MAY CAUSE FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO WGUS65 KREV RNOFFAREV FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY WITH A RETURN TO DRY CONDITIONS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD OPERATING PROCEDURES. O'HARA HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Sep 12, 2:17 PM PDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
217 PM PDT MON SEP 12 2011
CAZ071-122200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
217 PM PDT MON SEP 12 2011
...STRONG THUNDERSTORMS AFFECTING NORTHERN LASSEN COUNTY...
AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF CRATER LAKE CAMPGROUND TO 9 MILES NORTH OF OBSERVATION PEAK...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF CHESTER TO 17 MILES
EAST OF TERMO...AND MOVING SOUTHWEST AT 5 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...RAVENDALE...SPAULDING...
TERMO...OBSERVATION PEAK AND ASPEN GROVE CAMPGROUND.
FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 4115 12003 4071 12003 4037 12098 4039 12108
4044 12109 4044 12123 4045 12125 4054 12125
4059 12134 4062 12133
TIME...MOT...LOC 2116Z 032DEG 6KT 4050 12115 4089 12014
MCGUIRESpecial weather statement, Sep 12, 2:52 PM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 252 PM PDT MON SEP 12 2011 CAZ072-122230- GREATER LAKE TAHOE AREA- 252 PM PDT MON SEP 12 2011 ...STRONG THUNDERSTORM AFFECTING LAKE TAHOE... AT 246 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TAHOE CITY...AND MOVING SOUTH AT 5 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...ALPINE MEADOWS...BLISS STATE PARK... CARNELIAN BAY...DOLLAR POINT...EMERALD BAY AND HOMEWOOD. FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF ON OR NEAR LAKE TAHOE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3894 12001 3889 12014 3928 12028 3927 12003 TIME...MOT...LOC 2150Z 009DEG 4KT 3922 12015 MCGUIRE/TOLBY
Special weather statement, Sep 12, 3:15 PM PDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
315 PM PDT MON SEP 12 2011
CAZ071-122315-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
315 PM PDT MON SEP 12 2011
...THUNDERSTORMS WITH HEAVY RAIN OVER NORTHERN LASSEN COUNTY...
AT 314 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTHERN LASSEN COUNTY...MOVING
SOUTHWEST AT 5 TO 10 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND UP TO MARBLE SIZE HAIL ARE EXPECTED
WITH THESE STORMS.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAYS 44...139...AND 395
NORTH OF SUSANVILLE. DRIVERS SHOULD EXPECT GUSTY CROSS WINDS AND
RAPID VISIBILITY REDUCTIONS IN HEAVY RAIN. HEAVY RAINFALL WILL RESULT
IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.
&&
LAT...LON 4102 12087 4120 12023 4120 12012 4096 12000
4066 12001 4049 12052 4020 12096 4023 12104
4026 12107 4043 12108 4045 12125 4054 12125
4059 12134 4067 12134
TIME...MOT...LOC 2211Z 270DEG 0KT 3997 11930 3947 11930
SNYDERLocal storm report, Sep 12, 3:17 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT MON SEP 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HEAVY RAIN 8 N CHESTER 40.42N 121.23W
09/12/2011 M0.92 INCH PLUMAS CA MESONET
0.92 INCHES OF RAIN MEASURED AT THE BOGARD RAWS STATION
FROM 1400-1500 HOURS.
0316 PM HEAVY RAIN 8 N CHESTER 40.42N 121.23W
09/12/2011 M1.17 INCH PLUMAS CA DEPT OF HIGHWAYS
ONE HOUR RAINFALL MEASURED AT CALTRANS BOGARD RWIS
SENSOR.
&&
MCGUIRESpecial weather statement, Sep 12, 4:05 PM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 405 PM PDT MON SEP 12 2011 CAZ071-072-122345- GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 405 PM PDT MON SEP 12 2011 ...STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR... AT 359 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR...AND MOVING SOUTH AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...BOCA RESERVOIR...DOG VALLEY... GLENSHIRE-DEVONSHIRE...HIRSCHDALE...HOBART MILLS AND PROSSER CREEK RESERVOIR. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. THUNDERSTORMS WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN DONNER SUMMIT AND FLORISTON. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3932 12001 3932 12031 3959 12022 3959 12002 TIME...MOT...LOC 2303Z 000DEG 8KT 3949 12012 MYRICK/TOLBY
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:58 AM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 18 hr |
| Sep 12, 2:17 PM PDT | Special Weather Statement | REV | Lassen | 43 min |
| Sep 12, 3:15 PM PDT | Special Weather Statement | REV | Lassen | 60 min |
| Sep 12, 4:05 PM PDT | Special Weather Statement | REV | Sierra | 40 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.